Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2025, 4:58 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 4:58 AM CDT (09:58 UTC)
- Expired
- Apr 2, 2025, 5:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:12 AM CDT | TORNADO | 2 Sw Pearsonia, OK | Debris signature observed from KINX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:46 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 12.0
The text
As transmitted.
124
WUUS54 KTSA 020958
SVRTSA
OKC113-117-021045-
/O.NEW.KTSA.SV.W.0029.250402T0958Z-250402T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 AM CDT Wed Apr 2 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 545 AM CDT.
* At 458 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 3 miles northeast of
Morrison, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bigheart... Pearsonia...
Wah Sha She State Park... Wynona...
Webb City... Hulah...
Tallant... Apperson...
Pawhuska... Burbank...
Sunset Lake... Fairfax...
Ralston... Osage Hills State Park...
Pershing... Foraker...
Grainola... Nelagoney...
Shidler... Okesa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9600 3692 9600 3650 9623 3633 9703
3634 9703 3654 9696 3657 9689 3660 9691
3660 9693 3675 9687 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0958Z 270DEG 41KT 3700 9646 3632 9696
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
845
WWUS54 KTSA 021015
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
515 AM CDT Wed Apr 2 2025
OKC113-117-021045-
/O.CON.KTSA.SV.W.0029.000000T0000Z-250402T1045Z/
Osage OK-Pawnee OK-
515 AM CDT Wed Apr 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
At 515 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Elgin to 4 miles east of Pawnee,
moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Pearsonia...
Wah Sha She State Park... Wynona...
Hulah... Tallant...
Pawhuska... Burbank...
Sunset Lake... Fairfax...
Ralston... Osage Hills State Park...
Pershing... Foraker...
Nelagoney... Shidler...
Okesa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3692 9600 3650 9623 3635 9695
3654 9684 3700 9654
TIME...MOT...LOC 1015Z 270DEG 41KT 3700 9623 3632 9673
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$150
WWUS54 KTSA 021032
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
532 AM CDT Wed Apr 2 2025
OKC113-117-021045-
/O.CON.KTSA.SV.W.0029.000000T0000Z-250402T1045Z/
Osage OK-Pawnee OK-
532 AM CDT Wed Apr 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN OSAGE AND CENTRAL PAWNEE COUNTIES...
At 531 AM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Caney to 2 miles west of Cleveland,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Osage Hills State Park...
Pershing... Pearsonia...
Wah Sha She State Park... Wynona...
Nelagoney... Hulah...
Okesa... Tallant...
Pawhuska... Sunset Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3692 9600 3650 9623 3638 9680
3656 9666 3700 9629
TIME...MOT...LOC 1031Z 270DEG 41KT 3700 9600 3632 9650
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:51 AM CDT, 2 hours 7 minutes earlier. Its key messages:
- Updated at 251 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 2:51 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 AM CDT Wed Apr 2 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 251 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and
Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and
flood potential increasing, especially across SE OK and
W-Central AR.
&&
.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025
Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.
Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.
Bowlan
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025
Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.
The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.
The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.
Bowlan
&&
.AVIATION...
(06Z TAFS)
Issued at 1202 AM CDT Wed Apr 2 2025
MVFR ceilings will overspread the terminals for the remainder of
the night with strong LLWS area wide. Scattered to numerous
thunderstorms are expected to develop after 3 AM and move through
the E OK terminals by mid morning. NW AR terminals will be
impacted a few hours later as storms remain progressive with the
passing cold front. Gusty winds continue in wake of the cold front
with ceilings rising in to VFR levels. Winds diminish around
sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 52 64 52 / 60 30 80 30
FSM 82 58 68 60 / 80 60 100 70
MLC 82 54 66 57 / 60 70 90 70
BVO 76 47 64 47 / 40 30 70 20
FYV 79 51 64 54 / 90 40 90 50
BYV 77 52 61 53 / 80 20 90 50
MKO 80 52 63 53 / 70 50 90 50
MIO 77 50 61 50 / 70 30 80 30
F10 79 51 63 53 / 60 50 90 60
HHW 79 58 71 61 / 80 80 90 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.
AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...07Hazardous weather outlook, Apr 2, 3:30 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 330 AM CDT Wed Apr 2 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 330 AM CDT Wed Apr 2 2025 ...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This Morning. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Northeast Oklahoma. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The cold front will continue east through the day today with severe weather potential continuing along and ahead of the front into western Arkansas this morning through the early afternoon. Strong wind shear and instability will support the potential for significant severe weather including large hail, damaging winds, and a few tornadoes. The severe storm potential is expected to shift east of the region by early to mid afternoon, however additional storms are likely to develop near the Red River late Wednesday night as the front lifts back northward. A few severe storms will be possible during this time frame along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...No Hazards. EXTENDED DISCUSSION... The weather pattern remains favorable for multiple rounds of heavy rain Thursday through Saturday especially from southeast Oklahoma through northwest Arkansas. Expect both flash flooding and main stem river flooding concerns to increase both Friday and Saturday. Rain chances will gradually end during the daytime Sunday, with breezy northerly winds persisting through the afternoon. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather and flooding impacts are likely to impact parts of eastern Oklahoma and northwest Arkansas now through the weekend. Multiple periods of response may be required. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 2, 4:57 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 48 min |
| Apr 2, 5:07 AM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 2, 5:28 AM CDT | Tornado Warning | TSA | Osage, Washington | 16 min |
| Apr 2, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Nowata, Osage, Pawnee, Rogers and 2 more | 49 min |
| Apr 2, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Apr 2, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Mayes, Nowata, Osage, Ottawa and 4 more | 46 min |
| Apr 2, 6:39 AM CDT | Tornado Warning | TSA | Rogers, Tulsa | 25 min |
| Apr 2, 6:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 57 min |
| Apr 2, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more | 63 min |
| Apr 2, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 43 min |
| Apr 2, 7:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 39 min |
| Apr 2, 7:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 2 more | 47 min |
| Apr 2, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 46 min |
| Apr 2, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 40 min |
| Apr 2, 8:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 27 min |
| Apr 2, 9:01 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Apr 2, 9:09 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 51 min |
| Apr 2, 9:28 AM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Apr 2, 9:57 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 48 min |
| Apr 2, 10:18 AM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 2, 10:30 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 45 min |
| Apr 2, 11:46 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Apr 2, 12:21 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| Apr 2, 12:57 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Apr 2, 1:27 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Apr 2, 2:11 PM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 4 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.